An extremal problem on degree sequences of graphs

Nathan Linial*, Eyal Rozenman

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


Let G = (In, E) be the graph of the n-dimensional cube. Namely In = {0, 1}n and [x, y] ε E whenever ||x - y||I = 1. For A ⊆ In and x ε A define hA(x) = #{y ε In / A{[x, y] ε E}, i.e., the number of vertices adjacent to x outside of A. Talagrand, following Margulis, proves that for every set A ⊆ In of size 2n-1 we have 1/2nxεA √hA(x) ≥ K for a universal constant K independent of n. We prove a related lower bound for graphs: Let G = (V, E) be a graph with |E| ≥ (k/2). Then ∑xεV(G) √d(x) ≥ k√k - 1, where d(x) is the degree of x. Equality occurs for the clique on k vertices.

Original languageAmerican English
Pages (from-to)573-582
Number of pages10
JournalGraphs and Combinatorics
Issue number3
StatePublished - 2002


Dive into the research topics of 'An extremal problem on degree sequences of graphs'. Together they form a unique fingerprint.

Cite this